Alert archive / Florida / Small Craft Advisories in 2017

Small Craft Advisory 44, NWS Melbourne, FL

December 12, 2017

NWS Melbourne, FL issued this small craft advisory at Dec 12, 2017, 3:24 AM EST. It took effect at Dec 12, 2017, 1:00 PM EST. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Dec 12, 2017, 3:24 AM EST (08:24 UTC)
In effect from
Dec 12, 2017, 1:00 PM EST
Expired
Dec 13, 2017, 10:00 AM EST
In force
21 hr
Issued by
NWS Melbourne, FL

The text

As transmitted.

619 
WHUS72 KMLB 120824
MWWMLB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Melbourne FL
324 AM EST Tue Dec 12 2017

AMZ570-572-130900-
/O.NEW.KMLB.SC.Y.0044.171212T1800Z-171213T2100Z/
Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
324 AM EST Tue Dec 12 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO
4 PM EST WEDNESDAY...

The National Weather Service in Melbourne has issued a Small
Craft Advisory, which is in effect from 1 PM this afternoon to
4 PM EST Wednesday. 

* WINDS...WEST-NORTHWEST INCREASING TO 20 TO 25 KNOTS AND GUSTY
  DECREASING INTO LATE WEDNESDAY MORNING AND AFTERNOON.

* WAVES/SEAS...6 TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

AMZ550-552-130900-
/O.NEW.KMLB.SC.Y.0044.171212T2100Z-171213T0900Z/
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
324 AM EST Tue Dec 12 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO
4 AM EST WEDNESDAY...

The National Weather Service in Melbourne has issued a Small
Craft Advisory, which is in effect from 4 PM this afternoon to
4 AM EST Wednesday. 

* WINDS...WEST-NORTHWEST INCREASING TO 20 KNOTS AND GUSTY
  DECREASING GRADUALLY WEDNESDAY MORNING.

* WAVES/SEAS...BUILDING TO 4 TO 6 FEET AWAY FROM THE COAST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

AMZ575-130900-
/O.NEW.KMLB.SC.Y.0044.171212T2100Z-171213T2100Z/
Sebastian Inlet to Jupiter Inlet 20-60 nm-
324 AM EST Tue Dec 12 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO
4 PM EST WEDNESDAY...

The National Weather Service in Melbourne has issued a Small
Craft Advisory, which is in effect from 4 PM this afternoon to
4 PM EST Wednesday. 

* WINDS...WEST-NORTHWEST INCREASING TO 20 TO 25 KNOTS AND GUSTY
  DECREASING INTO LATE WEDNESDAY MORNING AND AFTERNOON.

* WAVES/SEAS...6 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

AMZ555-130900-
/O.NEW.KMLB.SC.Y.0044.171212T2100Z-171213T1500Z/
Sebastian Inlet to Jupiter Inlet 0-20 nm-
324 AM EST Tue Dec 12 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO
10 AM EST WEDNESDAY...

The National Weather Service in Melbourne has issued a Small
Craft Advisory, which is in effect from 4 PM this afternoon to
10 AM EST Wednesday. 

* WINDS...WEST-NORTHWEST INCREASING TO 20 TO 25 KNOTS AND GUSTY
  DECREASING GRADUALLY WEDNESDAY MORNING.

* WAVES/SEAS...5 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
2 follow-up statements
427 
WHUS72 KMLB 121900
MWWMLB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Melbourne FL
200 PM EST Tue Dec 12 2017

AMZ570-572-130900-
/O.EXT.KMLB.SC.Y.0044.000000T0000Z-171213T1500Z/
Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
200 PM EST Tue Dec 12 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EST WEDNESDAY...

* WINDS...WEST-NORTHWEST 20 TO 25 KNOTS AND GUSTY SHIFTING TO
  NORTHWEST AND DECREASING LATE WEDNESDAY MORNING 

* WAVES/SEAS...6 TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

AMZ575-130900-
/O.EXT.KMLB.SC.Y.0044.171212T2100Z-171213T1500Z/
Sebastian Inlet to Jupiter Inlet 20-60 nm-
200 PM EST Tue Dec 12 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EST WEDNESDAY...

* WINDS...WEST-NORTHWEST 20 TO 25 KNOTS AND GUSTY SHIFTING TO
  NORTHWEST AND DECREASING LATE WEDNESDAY MORNING  

* WAVES/SEAS...6 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

AMZ555-130900-
/O.EXT.KMLB.SC.Y.0044.171212T2100Z-171213T0900Z/
Sebastian Inlet to Jupiter Inlet 0-20 nm-
200 PM EST Tue Dec 12 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EST WEDNESDAY...

* WINDS...WEST-NORTHWEST 20 TO 25 KNOTS AND GUSTY SHIFTING TO
  NORTHWEST AND DECREASING EARLY WEDNESDAY MORNING. 

* WAVES/SEAS...5 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

AMZ550-552-130900-
/O.CON.KMLB.SC.Y.0044.171212T2100Z-171213T0900Z/
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
200 PM EST Tue Dec 12 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST
WEDNESDAY...

* WINDS...WEST-NORTHWEST 20 KNOTS AND GUSTY DECREASING SHIFTING TO
  NORTHWEST AND DECREASING EARLY WEDNESDAY MORNING. 

* WAVES/SEAS...BUILDING UP TO 6 FEET AWAY FROM THE COAST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
194 
WHUS72 KMLB 130903
MWWMLB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Melbourne FL
403 AM EST Wed Dec 13 2017

AMZ550-552-555-131015-
/O.EXP.KMLB.SC.Y.0044.000000T0000Z-171213T0900Z/
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-
403 AM EST Wed Dec 13 2017

...SMALL CRAFT ADVISORY HAS EXPIRED...

Small craft operators should exercise caution this morning.

$$

AMZ570-572-575-131500-
/O.CON.KMLB.SC.Y.0044.000000T0000Z-171213T1500Z/
Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-
403 AM EST Wed Dec 13 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...

* WINDS...Northwest winds around 20 knots early will decrease to
  10 to 15 knots by mid day.

* WAVES/SEAS...Seas to 7 to 8 feet early this morning will
  decrease to around 5 to 6 feet by late afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

15

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this small craft advisory went out at Dec 12, 2:55 AM EST, 29 minutes earlier.

Area forecast discussion, Dec 12, 2:55 AM EST, 29 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
255 AM EST Tue Dec 12 2017

.DISCUSSION...

...Breezy/Gusty Westerly Winds Today Ahead of a Cold Front...
...Deteriorating Marine Conditions this Afternoon/Tonight...

Current...This past evening's KXMR sounding still showed very dry
air (PWAT 0.25 inches) across ECFL. Another night and early morning
for fairly cold temperatures and expect coldest readings early today
over the southern coverage warning area. It is across the south
where we again may experience some patchy frost early this morning,
especially south of a line from Melbourne to Lake Kissimmee.
Expecting U30s to L40s over most rural locations inland from the
coast with some M40s possible at the immediate east coast, barrier
islands, and larger metropolitan areas across ECFL. Weak high
pressure ridging has been shunted across the southern peninsula with
the approach of the next cold frontal boundary. Skies remain MCLear
outside of occasional high level cloudiness and westerly winds light.

Today-Tonight...The pressure gradient increases today ahead of an
approaching cold front. The front will move into/through the area
late this afternoon/evening. Models only show a modest increase for
PWAT values (0.50-0.75 inches), but it will still not be good
enough, even with an approaching cold front, to amount to any
forecast measurable rainfall. We should see an increase in clouds
with some high level Cirrus and Stratocumulus streaming across the
peninsula from the Gulf. Expect WSW/W winds to increase to 15-20 mph
over much of ECFL with frequent higher gusts. The westerly winds
will promote a quicker moderation of temperatures today with highs
expected in the L70s areawide, perhaps a few M70s within reach.

Behind the front tonight, winds will continue to veer from west to
northwest and remain 5-10 mph. Very dry air will sink southward down
the peninsula with very chilly overnight lows once again. Coldest
temps over the interior with U30s to L40s over rural areas and
Volusia coast. Elsewhere, L-M40s are likely. Believe we will stay
just outside of wind chill category, but again, it will be a very
chilly night as winds remain a bit elevated.

Wed...Deep layer subsidence and a very dry airmass with PWATs below
a quarter inch will be left in the wake of the dry front that will
have moved well offshore. Low level NNW flow in the morning will
become NW to W by late afternoon as surface high pressure builds
toward the southeast Gulf of Mexico. Low level cold air advection in
the morning will keep high temps cool in the upper 50s north to
lower to mid 60s central and southern sections.

Wed night...Surface high pressure is forecast to build across the
southern peninsula through the night with the coldest readings in
the upper 30s expected across the southern interior. Stronger low
level westerly flow to 20-25 knots at H9 across nrn sections will
keep the low levels more mixed with lows from around 40.

Thursday...The surface ridge across south Florida in the morning will
transition eastward with low level SW flow expected. This should
allow afternoon high temps to warm into the lower 70s. The airmass
will be initially dry though some cloudiness will move toward nrn
sections by late afternoon from the Gulf of Mexico with a strong
upper level jet strengthening from TX into the Southeast.

Friday-Tuesday...Uncertainty remains in the extended period with
models having a difficult time with the evolution of nrn stream
shortwaves and their interaction/evolution with jet stream energy
across the southeast states through the period. The 00z ECMWF has
backed off on its deeper shortwave solution from yesterday and now
has a weaker and broader wave transiting the southeast states this
weekend with a stronger wave approaching Florida early next week.
The GFS is still advertising a frontal passage Friday with the lead
shortwave trough and then another shortwave trough approaching next
Tuesday. For now will go between the low ECMWF POPs Friday and
higher GFS which will keep a chance of showers in the forecast with
the fast moving shortwave that will move off the southeast Atlantic
coast. Surface high pressure near the area Saturday will move
eastward by Sunday with return flow developing. Temps will remain on
the mild side to end with weekend with highs in the 70s and lows in
the 50s to lower 60s along the coast. Will keep the next chance for
showers Tuesday in line with the GFS for now, with highs into 70s
and lows in the 50s to lower 60s for early next week.

&&

.AVIATION...VFR continues the next 24 hours with a cold frontal
passage late today/tonight. Some high-level clouds will infiltrate
the region as well as some stratocu possible streaming west to east
over the peninsula from the GOMEX. By late this morning/afternoon a
tighter pressure gradient will increase westerly winds to around 15-
17kts with frequent higher gusts to around 25 kts. Westerly winds
will decrease this evening, but still remain a bit elevated at 5-10
kts as they veer more to NW behind the boundary.

&&

.MARINE...Today-Tonight...The high pressure ridge axis has been
pushed southward with the approach of a cold frontal boundary that
will pass down the coastal waters from late afternoon through the
evening. The pressure gradient increases ahead of the front as WSW/W
winds increase to 15-20 kts offshore/Volusia coast by late morning
spreading southward through the afternoon and evening. Will begin a
SCA at 18Z/1PM offshore and north of Sebastian Inlet. Will begin the
SCA for the remainder of the coastal waters (near/offshore) at
21Z/4PM. Seas will be slower to respond, but will build to 2-4 ft
near shore by late afternoon and 5-6 ft well offshore. Overnight,
seas will build 5-7 ft over the Gulf Stream and up to 8 ft well
offshore north of Sebastian Inlet. Seas will build 3-5 ft near
shore. Winds will shift to NW this evening/overnight with 20-25 kt
winds (and gusty) opposing the northward moving Gulf Stream
promoting very choppy conditions.

Wed...Gusty northwest winds in the morning will decrease to 10-15
knots into late afternoon. Seas will remain high across the offshore
and gulf stream waters with poor to hazardous boating conditions
expected.

Thu...High south of the waters will allow for SW winds to 10-15
knots and 2-3 ft near shore and up to 4 ft offshore.

Fri-Sat...Another front is forecast to move through the waters by
Friday night increasing winds and seas to begin the weekend.
Advisory levels will likely be reached in the gulf stream and
offshore waters for Friday night into Saturday.

&&

.FIRE WEATHER...

Today...While RH values will be higher than the previous two days,
the pressure gradient increases promoting breezy/gusty westerly
winds in many locations. Surface winds will increase by late
morning/afternoon in upwards of 15-20 mph with frequent higher
gusts. Very good to excellent dispersions are likely. Temperatures
will rebound into the L70s areawide. Cooler and much drier air
return to ECFL again tonight behind a cold front.

Wed...A very dry airmass will lower Min RHS to 25-30 percent for the
interior and 30-35 percent across the southeast coast.

Thu...Southwest flow will raise low level moisture gradually with
Min RHs as low as 42-45 percent across the Treasure coast.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  74  40  59  42 /   0   0   0   0
MCO  74  41  62  43 /   0   0   0   0
MLB  75  44  62  41 /   0   0   0   0
VRB  74  44  63  38 /   0   0   0   0
LEE  73  39  60  44 /   0   0   0   0
SFB  75  40  61  42 /   0   0   0   0
ORL  74  41  61  45 /   0   0   0   0
FPR  73  44  64  38 /   0   0   0   0

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...Small Craft Advisory from 4 PM this afternoon to 4 AM EST
     Wednesday for Flagler Beach to Volusia-Brevard County Line
     0-20 nm-Volusia-Brevard County Line to Sebastian Inlet 0-20
     nm.

     Small Craft Advisory from 4 PM this afternoon to 4 PM EST
     Wednesday for Sebastian Inlet to Jupiter Inlet 20-60 nm.

     Small Craft Advisory from 1 PM this afternoon to 4 PM EST
     Wednesday for Flagler Beach to Volusia-Brevard County Line
     20-60 nm-Volusia-Brevard County Line to Sebastian Inlet 20-
     60 nm.

     Small Craft Advisory from 4 PM this afternoon to 10 AM EST
     Wednesday for Sebastian Inlet to Jupiter Inlet 0-20 nm.

&&

SHORT TERM/AVIATION...Sedlock
MID-LONG TERM....Volkmer
Hazardous weather outlook, Dec 11, 7:35 PM EST, 7 hours 49 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
735 PM EST Mon Dec 11 2017

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-121000-
Volusia-Lake-Orange-Seminole-Brevard-Osceola-Indian River-
Okeechobee-St. Lucie-Martin-
735 PM EST Mon Dec 11 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TONIGHT.

.EXCESSIVE COLD IMPACT...
The coldest temperatures tonight will be found over Okeechobee
county and the mainland portions of Indian River and Saint Lucie
counties where lows will reach the mid 30s. While freezing
temperatures are not expected, patchy frost is possible just
inland from the coast and south of a line from Melbourne to Lake
Kissimmee.  As a precaution, cold sensitive plants could be covered
or brought indoors.

Many home fires occur during cold weather episodes. Use caution with
space heaters by keeping the heater well away from pillows, blankets
and curtains.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
Poor to hazardous boating conditions will occur Tuesday and Wednesday
ahead of and behind the next cold front. Another cold front will
move through the area on Friday and will promote poor to hazardous
boating conditions into early Saturday.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed tonight.

Kelly

Nearby

Small Craft Advisories in Florida, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.